MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® EQUATOR® CONVECTIVE WARMING DEVICE; SYSTEM, THERMAL REGULATING

SMITHS MEDICAL ASD, INC. LEVEL 1® EQUATOR® CONVECTIVE WARMING DEVICE; SYSTEM, THERMAL REGULATING
Catalog Number SW5-HOSE-7
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a patient sustained a first degree burn on the left forearm with the use of a level 1® equator® hose with thermistor.This was after 4 hours and 30 minutes of use of the device.The patient was positioned in a supine position with the arms crossed.The operating temperature was 40 degrees celsius.Clinicians ensured that the installation was non-compressive.No other adverse health outcomes were reported.

Brand Name
LEVEL 1® EQUATOR® CONVECTIVE WARMING DEVICE
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6831141
Report Number3012307300-2017-01976
Device Sequence Number13810521
Product Code DWJ
UDI-Device Identifier50695085000653
UDI-Public50695085000653
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2025
Device Catalogue NumberSW5-HOSE-7
Device Lot NumberN2067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVEL 1® EQUATOR® CONVECTIVE WARMER; LEVEL 1® SNUGGLE WARM® BLANKET